MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 AML 18.0 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 AML 18.0 MMA 6.3 5/8 STD 12/14; AML IMPLANT : HIP FEMORAL STEM
Catalog Number 155707000
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Injury (2348); Joint Disorder (2373); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 10/20/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim submission form and medical records received.After review medical records the patient was revised to address pain, extensive heterotopic bone formation, motion of the femoral component and foreign body reaction.Revision notes reported, extensive scar tissue and heterotopic bone formation infiltrating into the gluteus medius and minimus.The femoral component did not appear to be any bone ingrowth on the implant, but there is extensive scar growth.There was granulation tissue within the acetabular cavity, limited range of motion and leg length discrepancy.Surgical pathology report benign, irregular fragment of trabecular bone with fibrosis of the acetabular tissue, foreign body and bone fragment.Doi: (b)(6) 2002; dor: (b)(6) 2010, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AML 18.0 MMA 6.3 5/8 STD 12/14
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8809035
Report Number1818910-2019-98863
Device Sequence Number16224989
Product Code LPH
UDI-Device Identifier10603295059288
UDI-Public10603295059288
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K953694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2010
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number155707000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR